Alert archive / Utah / Wind Advisories in 2009

Wind Advisory 25, NWS Salt Lake City, UT

November 14, 2009

NWS Salt Lake City, UT issued this wind advisory at Nov 14, 2009, 3:32 PM MST. It took effect at Nov 14, 2009, 9:00 PM MST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2009, 3:32 PM MST (22:32 UTC)
In effect from
Nov 14, 2009, 9:00 PM MST
Expired
Nov 15, 2009, 3:47 PM MST
In force
19 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 142232
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
332 PM MST SAT NOV 14 2009

...STRONG NORTHERLY GAP WINDS IN WASHINGTON COUNTY...

.A COLD FRONT WILL PUSH THROUGH SOUTHWEST UTAH LATE THIS AFTERNOON.
STRONG NORTHERLY WINDS AND MUCH COLDER TEMPERATURES WILL FOLLOWING
BEGINNING AROUND MID-EVENING...AND CONTINUING THROUGH SUNDAY
AFTERNOON. CONDITIONS WILL BE FAVORABLE FOR ACCELERATED GAP WINDS
THROUGH THE NORTH TO SOUTH CANYONS IN WASHINGTON COUNTY. THESE
WINDS WILL PERSIST THROUGH SUNDAY MORNING...THEN GRADUALLY TAPER
OFF SUNDAY AFTERNOON.

UTZ019-150500-
/O.NEW.KSLC.WI.Y.0025.091115T0400Z-091115T2300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
332 PM MST SAT NOV 14 2009

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM MST
SUNDAY. 

THIS WIND ADVISORY FOR GAP WINDS IS FOR WASHINGTON COUNTY AND
INCLUDES UTAHS DIXIE REGION AND ZION NATIONAL PARK.

STRONG NORTHERLY GAP WINDS WILL DEVELOP MID-EVENING BEHIND THE
LATE AFTERNOON COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS NEAR 55 MPH WILL DEVELOP IN THE NORTH TO SOUTH GAPS DURING
THE EVENING...AND CONTINUE THROUGH SUNDAY MORNING. WINDS WILL
GRADUALLY TAPER OFF SUNDAY AFTERNOON...THEN DECREASE QUICKLY EARLY
SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY WINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 
WWUS75 KSLC 150321
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
821 PM MST SAT NOV 14 2009

...STRONG NORTHERLY CANYON WINDS IN WASHINGTON COUNTY...

.STRONG NORTHERLY WINDS AND MUCH COLDER TEMPERATURES WILL CONTINUE
TO DEVELOP AS A COLD FRONT MOVES THROUGH SOUTHWEST UTAH DURING THE
EVENING. CONDITIONS WILL BE FAVORABLE FOR ACCELERATED CANYON
WINDS THROUGH THE NORTH TO SOUTH CANYONS IN WASHINGTON COUNTY.
THESE WINDS WILL PERSIST INTO SUNDAY MORNING...TAPERING OFF BY
SUNDAY AFTERNOON.

UTZ019-151200-
/O.CON.KSLC.WI.Y.0025.091115T0400Z-091115T2300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
821 PM MST SAT NOV 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST SUNDAY. 

THIS WIND ADVISORY IS FOR CANYON WINDS IN WASHINGTON COUNTY AND
INCLUDES UTAHS DIXIE REGION AND ZION NATIONAL PARK.

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 55 MPH WILL
DEVELOP IN THE NORTH TO SOUTH CANYONS DURING THE EVENING...AND
CONTINUE INTO SUNDAY MORNING. WINDS WILL TAPER OFF BY SUNDAY
AFTERNOON...THEN DECREASE QUICKLY EARLY SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY WINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 151023
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
323 AM MST SUN NOV 15 2009


UTZ019-151900-
/O.CON.KSLC.WI.Y.0025.000000T0000Z-091115T2300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
323 AM MST SUN NOV 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

THIS WIND ADVISORY IS FOR CANYON WINDS IN WASHINGTON COUNTY AND
INCLUDES UTAHS DIXIE REGION AND ZION NATIONAL PARK.

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL
CONTINUE IN THE NORTH TO SOUTH CANYONS THROUGH THE MORNING HOURS.
THESE WINDS WILL GRADUALLY DECREASE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY WINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 151821
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1121 AM MST SUN NOV 15 2009

UTZ019-152300-
/O.CON.KSLC.WI.Y.0025.000000T0000Z-091115T2300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
1121 AM MST SUN NOV 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

THIS WIND ADVISORY IS FOR CANYON WINDS IN WASHINGTON COUNTY AND
INCLUDES UTAHS DIXIE REGION AND ZION NATIONAL PARK.

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL
CONTINUE IN THE NORTH TO SOUTH CANYONS THROUGH EARLY THIS
AFTERNOON. WINDS WILL SLOWLY DECREASING DURING THE BALANCE OF THE
AFTERNOON...BECOMING LIGHT NORTHERLY WINDS DURING THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY WINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 152247
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
347 PM MST SUN NOV 15 2009


UTZ019-160000-
/O.CAN.KSLC.WI.Y.0025.000000T0000Z-091115T2300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
347 PM MST SUN NOV 15 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. 

THE WIND ADVISORY FOR THE NORTH TO SOUTH CANYONS OF ZION NATIONAL
PARK AND THE DIXIE REGION OF WASHINGTON COUNTY IN SOUTHWEST UTAH
HAS BEEN CANCELLED. 

THE STRONG NORTH WINDS IN THE NORTH TO SOUTH CANYONS OF WASHINGTON
COUNTY WILL GRADUALLY DECREASE LATE THIS AFTERNOON THROUGH EARLY
THIS EVENING. WINDS SHOULD BECOME LIGHT OUT OF THE NORTH BY LATE
THIS EVENING. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:51 AM MST, 5 hours 41 minutes earlier.

Area forecast discussion, Nov 14, 9:51 AM MST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
951 AM MST SAT NOV 14 2009

.SYNOPSIS...A COLD STORM SYSTEM WILL MOVE SOUTH SOUTHEAST ACROSS
THE AREA TODAY. HIGH PRESSURE ALOFT WILL DEVELOP OVER THE INTERIOR
WEST FOR THE EARLY AND MIDDLE PORTIONS OF THE COMING WEEK.

&&

.DISCUSSION...COLD CORE UPPER TROUGH JUST OFF THE NW CORNER OF
UTAH EARLY THIS MORNING STILL ON TRACK TO STRETCH S-SE ACROSS UTAH
TODAY/TONIGHT. THE ASSOCIATED SURFACE COLD FRONT CURRENTLY OVER
THE NW DESERTS WILL SWEEP SOUTHEAST THROUGH THE STATE TODAY...THEN
EXIT THE 4-CORNERS REGION THIS EVENING. MUCH COLDER AIR WILL
SPREAD ACROSS THE ENTIRE STATE FOR THE LATTER HALF OF THE WEEKEND.

STILL LOOKING AT THE SURFACE FRONT INTENSIFYING AS IT MOVES INTO
CNTRL UTAH LATER TODAY. INCREASING LOW-LEVEL COLD ADVECTION ALONG
AND BEHIND THE BOUNDARY COMBINED WITH DYNAMIC LIFT IN PROXIMITY TO
THE EXIT REGION OF THE UPPER JET SUGGESTS THAT PRECIP COULD TURN
HEAVY OVER CNTRL/NE UTAH LATER THIS AFTERNOON/EVENING. CONVECTION
ALSO A CONCERN OVER SRN/ERN UTAH AS THE FRONT INTENSIFIES LATER TODAY.
STRONG LOW-LEVEL FORCING ALONG WITH INCREASING COLD AIR INSTABILITY
AND UPPER JET SUPPORT ALL SUGGEST THAT AREAS ALONG THE FRONT OVER
E/CNTRL THROUGH S/CNTRL UTAH COULD SEE THUNDERSTORM ACTIVITY.

DEEPENING OF THE TROUGH ANCHORED OVER THE GULF OF ALASKA BEGINNING
ON SUNDAY WILL LEAD TO STRONG DOWNSTREAM RIDGING OVER THE INTERIOR
WEST EARLY IN THE COMING WEEK. DRY CONDITIONS WITH FAIRLY
SIGNIFICANT HIGH ELEVATION WARMING WILL EXIST EARLY IN THE WEEK.
SHORTWAVES EJECTING OUT OF THE ERN PACIFIC TROUGH WILL BRING
SUBSTANTIAL ENERGY TO THE PACIFIC NW/NRN ROCKIES MIDWEEK. THESE
SAME SHORTWAVES WILL WEAKEN CONSIDERABLY AS THEY MOVE INTO THE NRN
GREAT BASIN. INCREASING W-SW FLOW ALOFT WILL CREATE BETTER MIXING
AND WARMER TEMPS IN THE UTAH VALLEYS...BUT PRECIP WILL BE SOMEWHAT
LIMITED FROM THESE PASSING FEATURES.

WILL LEAVE THE CURRENT WINTER WEATHER ADVISORY IN EFFECT AS
EARLIER ISSUED. SNOW GETTING A BIT OF A LATER START ALONG THE
URBAN CORRIDOR...BUT SHOULD BEGIN BEFORE NOON. REMAINDER OF THE
CURRENT FORECAST LOOKS FINE FOR NOW.

&&

.AVIATION...COLD FRONT EXPECTED BETWEEN 1715Z AND 1745Z AT THE SLC
TERMINAL. SNOW WILL ACCOMPANY THE FRONT...CAUSING CONDITIONS TO
DETERIORATE INTO THE IFR/LIFR RANGE THROUGH 19Z. AFTER THE INITIAL
BAND OF HEAVY SNOW...CONDITIONS ARE EXPECTED TO IMPROVE TO
PREVAILING VFR...BUT THERE IS A 40 PERCENT CHANCE THAT AFTERNOON
AND EARLY EVENING SNOW SHOWERS WILL CAUSE CONDITIONS TO
OCCASIONALLY RETURN TO IFR.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 11 PM SATURDAY FOR UTZ008-UTZ009-
     UTZ010-UTZ517.

WY...NONE.

&&

PUBLIC...CONGER
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 14, 5:12 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
512 AM MST SAT NOV 14 2009

UTZ001>016-019>021-517-518-WYZ021-151300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
512 AM MST SAT NOV 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD STORM SYSTEM WILL CROSS THE AREA TODAY. LIGHT PRECIPITATION
WILL DEVELOP ACROSS THE AREA THIS MORNING...THEN INTENSIFY LATER
TODAY AS A COLD FRONT MOVES ACROSS THE AREA. THIS FRONT IS
EXPECTED TO MOVE THROUGH NORTHWEST UTAH THIS MORNING AND REACH
SOUTHERN UTAH THIS AFTERNOON. MOST AREAS WILL SEE SNOW THROUGHOUT
THE EVENT EXCEPT FOR THE VALLEYS OF FAR SOUTHERN UTAH WHERE
PRECIPITATION MAY INITIALLY BE RAIN OR A RAIN/SNOW MIX PRIOR TO
FRONTAL PASSAGE.

SIGNIFICANT SNOW ACCUMULATIONS CAN BE EXPECTED IN THE MOUNTAINS OF
NORTHERN UTAH...WITH THE GREATEST AMOUNTS IN THE MOUNTAINS SOUTH
OF I-80 AND NORTH OF I-70. LESSER ACCUMULATIONS ARE EXPECTED IN
THE VALLEYS...BUT AREAS NEAR THE I-15 CORRIDOR COULD SEE 2 INCHES
OR MORE. SNOW WILL TAPER OFF TONIGHT AS THE STORM MOVES EAST OUT
OF THE AREA.

GUSTY NORTHERLY WINDS COULD AFFECT WIND-SENSITIVE OPERATIONS AND
TRAVEL ACROSS THE WESTERN VALLEYS THIS AFTERNOON AND PORTIONS OF
EAST-CENTRAL UTAH LATE THIS AFTERNOON AND EVENING. IN
ADDITION...STRONG WINDS ARE POSSIBLE NEAR NORTH-SOUTH ORIENTED
CANYONS IN WASHINGTON COUNTY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH PRESSURE WILL BUILD BACK INTO THE AREA ON SUNDAY AND PERSIST
THROUGH THE FIRST PART OF NEXT WEEK. VALLEY INVERSIONS WILL
LIKELY DEVELOP DURING THIS TIME.

A PASSING DISTURBANCE COULD BRING SOME LIGHT PRECIPITATION TO THE
AREA WEDNESDAY NIGHT...OTHERWISE ANOTHER STORM IS EXPECTED LATE
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.